Hail, Rush
- When
- June 11, 4:05 PM CST
- Where
- Rush County, 2.79 mi WSW of Rush Center
- Measured
- 2.5 in hail
- Reported by
- Public
- Coordinates
- 38.460, -99.350
A strong upper level system moved out of the rockies and interacted with a dry line and cold front to produced severe thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
A strong upper level system moved out of the rockies and interacted with a dry line and cold front to produced severe thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 11, 1:52 PM CST, 2 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 252 PM CDT WED JUN 11 2008 .DISCUSSION... DAYS 1-2... THE MAIN FORECAST CHALLENGES ARE SEVERE WEATHER CHANCES THIS EVENING, AND THEN LINGERING THUNDERSTORM CHANCES IN THE SOUTHEAST ON THURSDAY AND FRIDAY. A STRONG UPPER LEVEL TROUGH AND ASSOCIATED COLD POOL WILL MOVE EAST INTO THE HIGH PLAINS WITH A COLD FRONT INITIALLY TRYING TO STALL OUT NEAR A DODGE CITY TO LACROSSE LINE THEN SURGING EAST LATER THIS EVENING. A DRYLINE IS ALSO FORECAST TO MOVE TO LIBERAL WITH A TRIPLE POINT NEAR MEADE. THE WRF HOWEVER HAS THIS TRIPLE POINT MORE SOUTH AND WEST INTO THE OKLAHOMA PANHANDLE. A VERY STRONG 700MB CAP WILL BE IN PLACE FROM DODGE CITY AND SOUTH, BUT AS TEMPERATURES APPROACH 100 NEAR DODGE THE CAP SHOULD BEGIN TO BREAK FIRST IN THE NORTHEAST AROUND 4 TO 6 PM THEN TOWARD DODGE CITY AROUND 7 TO 9 PM. STRONG INSTABILITY WITH OVER 3000 J/KG AND STRONG SURFACE TO UPPER LEVEL SHEAR WILL BE IN PLACE FOR TORNADOS. THE MAIN FORECAST PROBLEM FOR THIS EVENING IS EXACTLY WHERE THE WARM SECTOR AND TRIPLE POINT WILL BE. INITIAL THOUGHTS ARE FOR THE WARM SECTOR FROM MEADE TO NEAR DODGE CITY TO NEAR LARNED. SO STORMS COULD FORM FIRST ALONG THE FRONT IN THE LARNED AREA THEN BUILD SOUTH TOWARD DODGE AND MEADE LATER OR AFTER 7 PM. ANY STORMS THAT GENERATE ALONG THE COLD FRONT OR DRYLINE THEN MOVE EAST TO NORTHEAST SHOULD QUICKLY GO SEVERE WITH LARGE HAIL AND ISOLATED TORNADOS. THE FRONT THEN SHOULD BE THROUGH BY MIDNIGHT IN THE MEDICINE LODGE AREA. TONIGHTS LOWS SHOULD FALL INTO THE MID TO UPPER 50S EXCEPT WARMER NEAR MEDICINE LODGE WITH THE FRONT COMING THROUGH LATER. CURRENT RED FLAG WARNING IN OUR SW FA MAY NOT MAKE IT WITH HIGHER DEWPOINTS NORTH OF FRONT. WILL GO AHEAD AND KEEP CURRENT WIND ADVISORY UNTIL 9 PM. FOR THURSDAY THE COLD FRONT IS EXPECTED TO STALL OUT OVER OKLAHOMA WITH HIGHER DEWPOINTS RETURNING JUST NORTH OF THE FRONT INTO OUR SOUTHEAST CWA. COULD HAVE A FEW THUNDERSTORMS NEAR MEDICINE LODGE IN THE AFTERNOON AND EVENING. OTHERWISE IT SHOULD BE A NICE AND MUCH COOLER AND LESS WINDY DAY AS NORTH WINDS AROUND 10 MPH BECOME LIGHT SOUTHEASTERLY LATE. HIGHS IN THE LOW TO MID 80S LOOK REASONABLE. ON THURSDAY NIGHT THE WRF IS FORECASTING LOTS OF STORMS WITH UPWARDS OF AN INCH OR GREATER MAINLY IN THE EAST CWA WHILE THE GFS HAS ONLY A TRACE TO A TENTH. THERE IS A SECONDARY SHOT OF MID LEVEL COOLER AIR WITH A VORT ON THE BACKSIDE OF THE UPPER LOW BY FRIDAY MORNING SO WILL CONTINUE WITH SOME POPS MAINLY IN THE SOUTHEAST CWA. OVERNIGHT LOWS SHOULD BE IN THE MID TO UPPER 50S. FOR FRIDAY AS THE UPPER LOW AND TROUGH CONTINUE TO MOVE EAST ACROSS THE PLAINS AND UPPER MIDWEST A SECONDARY COLD FRONT WILL PUSH INTO SOUTHERN OKLAHOMA. THERE STILL COULD BE AN ISOLATED THUNDERSTORM NEAR MEDICINE LODGE BUT BEST CHANCES WILL BE SOUTHEAST OF OUR FA. FRIDAY HIGH TEMPERATURES LOOK VERY NICE AND ONLY IN THE LOW TO MID 80S. DAYS 3-7... WESTERLY DOWNSLOPE FLOW STILL ADVERTISED TO DEVELOP OVER WEEKEND AS ANOTHER S/W TROF EMBEDDED IN THIS FLOW MOVES OUT INTO THE PLAINS ON SUNDAY. AS THIS UPPER WAVE CROSSES INTO CNTL PLAINS SUNDAY NIGHT ANOTHER COLD FRONT IS PROGGED TO SLIDE SOUTHEAST ACROSS KS. ALTHOUGH THE BETTER UPPER LEVEL DYNAMICS APPEAR TO REMAIN NORTH OF OUR AREA SUNDAY NIGHT STILL UNABLE TO RULE OUT SOME OVERNIGHT STORMS ACCOMPANYING THE FRONT...ESPECIALLY THE EAST. CURRENT GRIDS SEEM TO HAVE A GOOD HANDLE WITH THIS SO INITIAL PLANS ARE TO LEAVE THE WEEKEND AS. BY EARLY NEXT WEEK A COOL DOME OF HIGH PRESSURE CROSSES THE CENTRAL PLAINS. BASED ON 85H TEMPS FROM THE GFS AND ECWMF IT APPEARS MONDAY WILL ON THE COOL SIDE FOR THIS TIME OF YEAR BUT ALL MODELS STILL ADVERTISE A WARMING TREND DEVELOPING BY MID WEEK. .AVIATION... WILL BASED THUNDERSTORM POTENTIAL THIS EVENING ON THE NAM AND RUC FORECAST OF OUR SFC BOUNDARY. AS A RESULT LOOKS LIKE DDC AND HYS WILL HAVE THE BETTER CHANCE FOR PCPN THAN GCK. AS THESE STORMS DEVELOP ALONG THIS BOUNDARY THIS EVENING THE FRONT WILL START TO MOVE SOUTH ONCE AGAIN AND BY MIDNIGHT THE FRONT WILL BE LOCATED WELL SOUTH AND EAST OF ALL THE TAF SITES. THIS WILL ALLOW THE GUSTY WINDS TO SUBSIDE AS HIGH PRESSURE STARTS TO BUILD INTO THE AREA FROM THE NW. && .PRELIMINARY POINT TEMPS/POPS... DDC 59 82 57 84 / 20 10 10 10 GCK 56 82 54 84 / 20 10 10 10 EHA 54 83 55 85 / 10 10 10 10 LBL 58 85 57 85 / 20 10 20 20 HYS 56 82 57 83 / 60 20 10 10 P28 66 85 65 84 / 30 50 50 20 && .DDC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR KSZ046-065-066- 078>081-084>090. RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR KSZ074>076- 084>086. && FN06/18
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 446 AM CDT WED JUN 11 2008 KSZ030-031-043>046-063>066-076>081-086>090-121000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD- HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-SEWARD-MEADE-CLARK-COMANCHE- BARBER- 446 AM CDT WED JUN 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT AN AREA OF LOW PRESSURE WILL INTENSIFY ACROSS WESTERN KANSAS TODAY. AHEAD OF THIS LOW...A DRYLINE WILL BE PRESENT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THIS DRYLINE BY THE AFTERNOON. ANY THUNDERSTORM THAT DOES FORM WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND TORNADOES. IN ADDITION...HEAVY RAINFALL IS POSSIBLE. THE BEST CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE ALONG AND EAST OF A TREGO CENTER TO MONTEZUMA TO MEADE LINE. A WIND ADVISORY HAS BEEN ISSUED FOR SOUTHWEST KANSAS THROUGH THIS EVENING. SOUTHERLY WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTH CENTRAL KANSAS THURSDAY. A STATIONARY FRONT WILL LINGER ACROSS THIS AREA DURING THIS TIME. NEAR THE FRONT...THE POSSIBILITY OF STRONG TO SEVERE STORMS EXIST. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS...ALTHOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NECESSARY AFTER 2 PM CDT TODAY ALONG AND EAST OF A TREGO CENTER TO MONTEZUMA TO MEADE LINE. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ061-062-074-075-084-085-121000- HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS- 446 AM CDT WED JUN 11 2008 /346 AM MDT WED JUN 11 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT A DRYLINE WILL MOVE ACROSS WESTERN KANSAS TODAY. BEHIND THIS DRYLINE...HOT AND DRY CONDITIONS WILL EXIST. RELATIVE HUMIDITY VALUES WILL FALL TO 15 PERCENT OR LESS BY EARLY AFTERNOON. THE COMBINATION OF DRY FUELS AND LOW RELATIVE HUMIDITIES WILL CREATE FAVORABLE CONDITIONS FOR WILDFIRES. OUTDOOR BURNING IS STRONGLY DISCOURAGED. A WIND ADVISORY HAS BEEN ISSUED FOR SOUTHWEST KANSAS THROUGH THIS EVENING. SOUTHERLY WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH. BY MID MORNING...WINDS ARE EXPECTED TO BECOME MORE NORTHERLY AS A SURFACE LOW PRESSURE INTENSIFIES AND MOVES EAST. WINDS WILL BRIEFLY DIMINISH BEFORE INCREASING AGAIN BY EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
The Dodge City radar (KDDC), 95 km away, was scanning. The volume nearest the first event began at 22:05 UTC.
19 hail, 1 heavy rain. Local standard time, as filed.
The hail lasted 15 minutes.
Rainfall of 4.18 fell in 2 hours.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2008Every state in 2008This day in weather historyWarnings in Kansas, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 119528, 119517, 119531, 119518, 119520, 119537, 119521, 119530, 119525, 119514, 119516, 119529, 119541, 119532, 119533, 119534, 119535, 119539, 119538, 119540.